Alert archive / Florida / Freeze Warnings in 2025
Freeze Warning 2, NWS Melbourne, FL
NWS Melbourne, FL issued this freeze warning at Jan 9, 2025, 10:58 PM EST for Lake County, Volusia County, Florida. It took effect at Jan 10, 2025, 12:00 AM EST. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jan 9, 2025, 10:58 PM EST (03:58 UTC)
- In effect from
- Jan 10, 2025, 12:00 AM EST
- Expired
- Jan 10, 2025, 8:00 AM EST
- In force
- 8 hr
- Issued by
- NWS Melbourne, FL
Counties Lake County, FL, Volusia County, FL
The radar
The Melbourne radar (KMLB), 117 km from the middle of the area, began a volume at 04:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cape Canaveral, FL (KXMR), launched 00:00Z, 4.0 hours before the alert went out and 103 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1558 m above ground
- 0-6 km bulk shear
- 64 kt
- 0-1 km storm-relative helicity
- -1 m²/s²
- 0-3 km storm-relative helicity
- 152 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
990 WWUS72 KMLB 100358 NPWMLB URGENT - WEATHER MESSAGE National Weather Service Melbourne FL 1058 PM EST Thu Jan 9 2025 FLZ041-044-101300- /O.UPG.KMLB.FR.Y.0002.250110T0500Z-250110T1300Z/ /O.NEW.KMLB.FZ.W.0002.250110T0500Z-250110T1300Z/ Inland Volusia-Northern Lake- Including the cities of Leesburg, Mount Dora, Tavares, Debary, Deland, Eustis, and Deltona 1058 PM EST Thu Jan 9 2025 ...FREEZE WARNING IN EFFECT UNTIL 8 AM EST FRIDAY... * WHAT...Sub-freezing temperatures as low as 31 expected. * WHERE...Inland Volusia and Northern Lake. * WHEN...Until 8 AM EST Friday. * IMPACTS...Frost and freeze conditions could kill crops, other sensitive vegetation and potentially damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$ Fehling
2 follow-up statements
704 WWUS72 KMLB 100402 NPWMLB URGENT - WEATHER MESSAGE National Weather Service Melbourne FL 1102 PM EST Thu Jan 9 2025 FLZ041-044-101300- /O.CON.KMLB.FZ.W.0002.250110T0500Z-250110T1300Z/ Inland Volusia-Northern Lake- Including the cities of Leesburg, Mount Dora, Tavares, Debary, Deland, Eustis, and Deltona 1102 PM EST Thu Jan 9 2025 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM EST FRIDAY... * WHAT...Sub-freezing temperatures as low as 31 expected. * WHERE...Inland Volusia and Northern Lake. * WHEN...Until 8 AM EST Friday. * IMPACTS...Frost and freeze conditions could kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$ FLZ045-046-141-144-101300- /O.NEW.KMLB.FR.Y.0003.250110T0600Z-250110T1300Z/ Orange-Seminole-Coastal Volusia-Southern Lake- Including the cities of Maitland, Altamonte Springs, Winter Springs, Winter Park, Groveland, Oviedo, Sanford, Apopka, Daytona Beach, Orlando, Ormond Beach, Union Park, Clermont, New Smyrna Beach, Casselberry, and Mascotte 1102 PM EST Thu Jan 9 2025 ...FROST ADVISORY IN EFFECT UNTIL 8 AM EST FRIDAY... * WHAT...Temperatures as low as 35 will result in frost formation. * WHERE...Coastal Volusia, Orange, Seminole, and Southern Lake. * WHEN...Until 8 AM EST Friday. * IMPACTS...Frost could harm sensitive outdoor vegetation. Sensitive outdoor plants may be killed if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$ Fehling
005 WWUS72 KMLB 101305 NPWMLB URGENT - WEATHER MESSAGE National Weather Service Melbourne FL 805 AM EST Fri Jan 10 2025 FLZ041-044-101415- /O.EXP.KMLB.FZ.W.0002.000000T0000Z-250110T1300Z/ Inland Volusia-Northern Lake- Including the cities of Mount Dora, Debary, Leesburg, Eustis, Deland, Deltona, and Tavares 805 AM EST Fri Jan 10 2025 ...FREEZE WARNING HAS EXPIRED... Temperatures in the upper 30s to low 40s will warm through late morning. $$ FLZ045-046-141-144-101415- /O.EXP.KMLB.FR.Y.0003.000000T0000Z-250110T1300Z/ Orange-Seminole-Coastal Volusia-Southern Lake- Including the cities of Altamonte Springs, Union Park, Winter Park, Daytona Beach, Apopka, Winter Springs, Mascotte, Orlando, New Smyrna Beach, Sanford, Groveland, Clermont, Casselberry, Oviedo, Ormond Beach, and Maitland 805 AM EST Fri Jan 10 2025 ...FROST ADVISORY HAS EXPIRED... Temperatures in the low 40s will warm through late morning. $$ Law
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this freeze warning went out at Jan 9, 10:01 PM EST, 57 minutes earlier. Its key messages:
- Issued at 328 PM EST Thu Jan 9 2025
- Cold temperatures are forecast tonight with a brief warmup expected Friday and Saturday, before turning colder on Sunday and into the middle of next week.
- Areas of frost are forecast across portions of northern Lake and interior Volusia counties tonight into Friday morning. A Frost Advisory is in effect.
- Hazardous boating conditions continue across the Gulf Stream through late tonight.
Area forecast discussion, Jan 9, 10:01 PM EST, 57 minutes before
Area Forecast Discussion
National Weather Service Melbourne FL
1001 PM EST Thu Jan 9 2025
...New UPDATE...
.KEY MESSAGES...
Issued at 328 PM EST Thu Jan 9 2025
- Cold temperatures are forecast tonight with a brief warmup
expected Friday and Saturday, before turning colder on Sunday
and into the middle of next week.
- Areas of frost are forecast across portions of northern Lake and
interior Volusia counties tonight into Friday morning. A Frost
Advisory is in effect.
- Hazardous boating conditions continue across the Gulf Stream
through late tonight.
&&
.UPDATE...
Issued at 1000 PM EST Thu Jan 9 2025
Local radar imagery shows dry conditions over east central Florida
and GOES-16 satellite imagery shows mostly clear skies over east
central Florida with partly to mostly cloudy skies over the local
Atlantic waters. High pressure (~1029mb) is centered to the north
of east central Florida over the Midwest. Temperatures are
currently in the low 30s to low 40s generally to the north of I-4
with upper 30s to 30s to mid 40s to the south with the exception
of Martin county where temperatures are in the mid 40s to low 50s.
Dew points are in the low 30s to mid 40s with light north winds
at 5-10mph. Dry and cold weather is forecast overnight with low
temperatures in the low to upper 30s north and west of the coastal
St. Lucie and Indian River counties with the low 40s around 50
degrees to the south. A Frost Advisory is in effect for northern
Lake and inland Volusia counties for areas of frost that will have
the potential to harm sensitive outdoor vegetation. Sensitive
plants may be killed if left uncovered. Additionally, Wind Chill
values in the low 30s to low 40s are forecast across much of the
area north and west of coastal Martin county. Sky cover is
expected to increase as north winds at 5-10mph veer onshore near
the coast with partly to mostly cloudy skies forecast into Friday
morning along the coast.
&&
.PREVIOUS DISCUSSION...
Issued at 328 PM EST Thu Jan 9 2025
Tonight-Saturday...High pressure across the southeast U.S. is pushed
offshore as a cold front approaches central Florida late week. Light
north to northeast winds overnight veer south around 10-15 mph
Friday, becoming southwest early Saturday ahead of the front. Cold
temperatures return again tonight with lows forecast to mostly range
the mid 30s to low 40s. The coldest temperatures area expected
across portions of northern Lake and inland Volusia. Here, light
winds and saturation of the low levels should support areas of
frost, and a Frost Advisory has been issued. Additional patchy frost
cannot be ruled out across portions of rural Osceola county. After a
cold start to the day, afternoon temperatures will return near
normal with highs in the upper 60s and low 70s. Warmer temperatures
continue to build Saturday morning ahead of the front with lows in
the mid to upper 50s. Isolated to scattered showers are forecast as
the cold front slides southeast Saturday, and a dry, stable airmass
should limit any storm development. A wide temperature gradient will
be in place Saturday afternoon as the post frontal airmass builds
southward. Highs are forecast to range the mid 60s north of the I-4
corridor, reaching the mid 70s across portions of the Treasure
Coast.
Sunday-Wednesday (modified previous)...Below normal temperatures
return late in the weekend and look to persist through much of next
week. High pressure builds into the Southeast US once again on
Sunday, before yet another cold front passes through the area
Monday. Isolated to scattered showers are forecast Monday and into
Monday night. Reinforcing cold, dry air behind the front will keep
overnight temperatures at least in the 40s with highs struggling to
reach the mid to upper 60s. Colder temperatures are currently
forecast to return Tuesday and Wednesday nights, with additional
Cold Weather Advisories possible.
&&
.MARINE...
Issued at 328 PM EST Thu Jan 9 2025
Current-Tonight...North winds around 15-20kts gradually diminish and
veer onshore. Small Craft Advisories continue over the Gulf Stream
waters for seas up to 7-8ft, and seas diminish to 5-6ft late tonight
into early Friday morning. The SCA across offshore Volusia and
offshore Brevard expires at 1AM, followed by the Treasure Coast
waters at 4AM. Small craft should then exercise caution across the
Gulf Stream.
Friday-Monday (modified previous)...Relatively favorable boating
conditions will be present on Friday, with southeast winds under
15kts and seas 3-5ft. Although, occasional 6ft seas may still be
present in southern portions of the Gulf Stream. A strong cold front
is forecast to pass through the local area on Saturday,
deteriorating boating conditions beginning Friday night and bringing
a chance for showers. Southwest winds 20-30kts are forecast on
Saturday. While this direction is not favorable for building seas,
seas up to 7ft will be possible well offshore.
Favorable boating conditions return Sunday into Monday, with
northerly winds under 15kts and seas 2-4ft.
&&
.AVIATION...
(00Z TAFs) Issued at 718 PM EST Thu Jan 9 2025
Primarily VFR conditions are forecast with high pressure (~1028mb)
in place over the Midwest. The potential exists for MVFR CIGs at
times after 06-08Z at the coastal TAF sites & after 18Z at
KSFB/KMCO. Sky cover is expected to increase as N winds at 5-10kts
veer onshore near the coast into FRI AM and farther inland into
FRI PM with ESE winds at 10-12kts with gusts to 15-18kts forecast.
&&
.PRELIMINARY POINT TEMPS/POPS...
DAB 35 68 56 65 / 0 0 40 10
MCO 38 70 58 66 / 0 0 30 20
MLB 38 69 58 70 / 0 0 10 30
VRB 42 72 59 74 / 0 0 0 30
LEE 36 70 57 64 / 0 0 40 10
SFB 37 70 57 66 / 0 0 40 10
ORL 38 70 58 66 / 0 0 40 20
FPR 42 71 58 74 / 0 0 0 30
&&
.MLB WATCHES/WARNINGS/ADVISORIES...
FL...Frost Advisory until 8 AM EST Friday for FLZ041-044.
AM...Small Craft Advisory until 4 AM EST Friday for AMZ555-575.
Small Craft Advisory until 1 AM EST Friday for AMZ570-572.
&&
UPDATE...Fehling
AVIATION...TollefsenHazardous weather outlook, Jan 9, 10:08 PM EST, 50 minutes before
Hazardous Weather Outlook National Weather Service Melbourne FL 1008 PM EST Thu Jan 9 2025 AMZ550-552-555-570-572-575-FLZ041-044>046-053-058-141-144-154-159- 164-247-254-259-264-347-447-547-647-747-101100- Flagler Beach to Volusia-Brevard County Line 0-20 nm-Volusia- Brevard County Line to Sebastian Inlet 0-20 nm- Sebastian Inlet to Jupiter Inlet 0-20 nm-Flagler Beach to Volusia- Brevard County Line 20-60 nm-Volusia- Brevard County Line to Sebastian Inlet 20-60 nm- Sebastian Inlet to Jupiter Inlet 20-60 nm-Inland Volusia- Northern Lake-Orange-Seminole-Osceola-Okeechobee-Coastal Volusia- Southern Lake-Coastal Indian River-Coastal Saint Lucie- Coastal Martin-Inland Northern Brevard-Inland Indian River- Inland Saint Lucie-Inland Martin-Mainland Northern Brevard- Northern Brevard Barrier Islands-Inland Southern Brevard- Mainland Southern Brevard-Southern Brevard Barrier Islands- 1008 PM EST Thu Jan 9 2025 This Hazardous Weather Outlook is for east central Florida. .DAY ONE...Tonight. .EXCESSIVE COLD IMPACT... Cold temperatures are forecast into Friday morning with low temperatures in the low 30s to low 40s across much of the area. Wind Chill values in the low to upper 30s are forecast mainly north and west of Martin county. A Frost Advisory is in effect for northern Lake and inland Volusia counties for areas of frost that will have the potential to harm sensitive outdoor vegetation. sensitive plants may be killed if left uncovered. .RIP CURRENT AND SURF IMPACT... There will be a strong, southward-flowing longshore current and a Moderate Risk of life-threatening rip currents at all central Florida Atlantic beaches. Always swim near a lifeguard and never enter the water alone. .WIND AND SEA IMPACT... Poor to hazardous conditions will persist across the Gulf Stream into tonight. Small Craft Advisories continue for seas up to 7 to 8 feet in the Gulf Stream. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. A strong cold front on Saturday will usher in another round of below normal temperatures that will persist through the remainder of the weekend and likely continue into next week. The potential exists for low temperatures below 40 degrees along and north of I- 4 Sunday morning, in addition to mid to late next week. Wind Chill values in the upper 20s to mid 30s are forecast over much of east central Florida Wednesday and Thursday mornings. A Moderate to High risk of rip currents are expected to continue through this weekend. Episodes of poor to hazardous boating conditions are forecast to persist Friday and into the weekend. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed tonight. Fehling
The office that day
Everything else NWS Melbourne, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 9, 11:02 PM EST | Frost Advisory | MLB | Lake, Orange, Seminole, Volusia | 9 hr |
| Jan 10, 3:43 AM EST | Small Craft Advisory | MLB | 35 hr |
Nearby
Freeze Warnings in Florida, 2025Every freeze warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.